Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS Dodge City, KS

June 16, 20116 counties in Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jun 16, 2011, 6:27 PM CDT for 6 counties in Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 16, 2011, 6:27 PM CDT (23:27 UTC)
Expired
Jun 16, 2011, 7:15 PM CDT
In force
48 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Edwards County, KS, Ford County, KS, Hodgeman County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS

The radar

The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 16, 6:45 PM CDTTSTM WND GST 601 Nnw Burdett, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 16, 3:53 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2011-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2230 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2011-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2230 J/kg
Mixed-layer CIN
-375 J/kg
Mixed-layer LCL
1600 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
516 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

641 
WUUS53 KDDC 162327
SVRDDC
KSC047-057-083-135-145-165-170015-
/O.NEW.KDDC.SV.W.0098.110616T2327Z-110617T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
627 PM CDT THU JUN 16 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN EDWARDS COUNTY IN SOUTH CENTRAL KANSAS...
  EXTREME NORTH CENTRAL FORD COUNTY IN SOUTHWEST KANSAS...
  EASTERN HODGEMAN COUNTY IN SOUTHWEST KANSAS...
  SOUTHEASTERN NESS COUNTY IN WEST CENTRAL KANSAS...
  NORTHWESTERN PAWNEE COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN RUSH COUNTY IN CENTRAL KANSAS...

* UNTIL 715 PM CDT

* AT 623 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN      
  EXCESS OF 70 MPH AND SMALL HAIL. ALSO...GUSTNADOES MAY BE POSSIBLE 
  WITH THIS STORM.  THIS STORM WAS LOCATED 6 MILES SOUTH OF          
  HANSTON...AND MOVING NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HANSTON...
  GRAY...
  BURDETT...
  ROZEL...
  FRIZELL...
  ASH VALLEY...
  MAINLY RURAL AREAS OF EASTERN HODGEMAN...NORTHERN FORD...
  NORTHWESTERN EDWARDS...NORTHWESTERN PAWNEE...SOUTHEASTERN NESS AND
  SOUTHWESTERN RUSH COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3853 9938 3821 9906 3789 9975 3813 9983
TIME...MOT...LOC 2327Z 230DEG 31KT 3806 9969
WIND...HAIL 70MPH <.50IN

$$

WAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:30 PM CDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jun 16, 3:30 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
330 PM CDT THU JUN 16 2011

.SYNOPSIS...
CURRENTLY...CUMULUS CLOUDS HAVE INCREASED ACROSS OUR CWA OVER THE
LAST COUPLE OF HOURS. THE KDDC RADAR DEPICTS A FEW ELEVATED SHOWERS
ACROSS WESTERN PORTIONS OF OUR CWA. HOWEVER...WITH THE DRY
CONDITIONS OUT THERE...MOST OF THE RAIN IS NOT HITTING THE GROUND.
EARLIER TODAY AN MCS ROLLED THROUGH CENTRAL KANSAS LEAVING A
BOUNDARY ACROSS NORTHWESTERN PORTIONS OF OUR CWA. WINDS ARE
GENERALLY FROM THE SOUTHEAST AT 15 TO 20 MPH ACROSS THE EASTERN TWO
THIRDS OF THE CWA SHIFTING TO THE SOUTHWEST ACROSS THE FAR WESTERN
PORTION OF THE CWA WHERE A DRYLINE IS PRESENT. TEMPERATURES RANGE
FROM THE MID 80S ACROSS NORTHERN PORTIONS OF THE CWA...WHERE THE AIR
IS STILL INFLUENCED BY THE MCS THAT MOVED THROUGH EARLIER THIS
MORNING...TO MID 100S ACROSS SOUTHWESTERN PORTIONS OF THE CWA.
LOOKING AT THE WEATHER PATTERN ALOFT...THE UPPER LEVEL TROUGH IF
FOUND ACROSS THE INTERMOUNTAIN WEST AND THE AXIS OF THE UPPER LEVEL
RIDGE IS FOUND ACROSS THE MISSISSIPPI VALLEY. THE H250 JET IS
POSITIONED ACROSS ARIZONA AND NEW MEXICO STRETCHING INTO THE TEXAS
PANHANDLE BEFORE SWINGING SOUTH INTO CENTRAL TEXAS. TOWARDS THE
SURFACE...A WEAK AREA OF LOW PRESSURE IS FOUND ACROSS THE CO/KS
BORDER WITH AN ASSOCIATED WARM FRONT EXTENDING TO THE SOUTHEAST
ACROSS SOUTHERN KANSAS AND NORTHERN OKLAHOMA. A DRY LINE IS FOUND
DRAPED ACROSS THE TEXAS AND OKLAHOMA PANHANDLE...THEN INTO
SOUTHWESTERN KANSAS.

&&

.DISCUSSION...

DAYS 1-2...
A SHORTWAVE AT THE BASE OF THE AFOREMENTIONED TROUGH OF LOW PRESSURE
IS CURRENTLY FOUND ACROSS NEW MEXICO IS PROGGED TO SHIFT
NORTHEASTWARD ACROSS OUR CWA THIS AFTERNOON. AN UPPER LEVEL JET IS
FOUND ACROSS THE TEXAS PANHANDLE AND IS EXPECTED TO TRANSITION TO
THE NORTH LEAVING OUR CWA IN THE LEFT EXIT REGION. THESE FEATURES
WILL ENHANCE ANY CONVECTION THAT DEVELOPS THIS AFTERNOON. TOWARDS
THE SURFACE...AN AREA OF LOW PRESSURE IS FOUND ACROSS THE CO/KS
BORDER AND IS EXPECTED TO STRENGTHEN AS THE DAY PROGRESSES.
THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRYLINE THIS EVENING
MAINLY EAST OF NESS CITY TO MEAD. THESE STORMS WILL BE ISOLATED IN
NATURE AND MAY BECOME SEVERE WITH WINDS AND MEDIUM SIZED HAIL BEING
THE MAIN CONCERN. ANY STORMS THAT DO FORM SHOULD TREK QUICKLY TO THE
EAST EVENTUALLY INTO THE ICT CWA BY MIDNIGHT. PARTLY CLOUDY SKIES
CAN BE EXPECTED ELSEWHERE AND ACROSS THE ENTIRE CWA OVERNIGHT AFTER
THE STORMS MOVE OUT OF THE AREA. LOWS TONIGHT WILL RANGE FROM THE
UPPER 60S ACROSS THE NORTHERN AND WESTERN PORTIONS OF OUR CWA TO
LOWER 70S ACROSS EASTERN PORTIONS OF OUR CWA.

TOMORROW AND TOMORROW NIGHT...
A COLD FRONT IS PROGGED TO MOVE THROUGH THE AREA AND STALL OUT
ACROSS THE OKLAHOMA BORDER. PRECIPITATION CHANCES WILL BE LOW DURING
THE DAY LEAVING PARTLY CLOUDY SKIES AND DRY CONDITIONS.  WINDS WILL
START OUT FROM THE SOUTHWEST SHIFTING TO THE NORTHWEST AS THE FRONT
MOVES THROUGH THE AREA. WINDS WILL EVENTUALLY SHIFT TO THE NORTH
TOWARDS SUNSET. A WIDE RANGE OF HIGH TEMPERATURES ARE IN STORE FOR
TOMORROW WITH UPPER 80S EXPECTED ACROSS THE HAYS AREA WHERE THE
FRONT IS EXPECTED TO MOVE THROUGH EARLY TO NEAR 100 DEGREES
ACROSS SOUTHERN PORTIONS OF OUR CWA WHERE THE FRONT IS NOT EXPECTED
TO MOVE THROUGH UNTIL LATER IN THE DAY. TEMPERATURES MAY HAVE TO BE
TWEAKED IF THE FRONT SLOWS DOWN OUR SPEEDS UP AS IT MOVES ACROSS OUR
AREA. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS IS FORECASTED
ACROSS SOUTHERN PORTIONS OF OUR FORECAST AREA TOMORROW AFTERNOON INTO
TOMORROW NIGHT AS MOIST ARE FROM THE SOUTH OVER RUNS THE STALLED OUT
FRONTAL BOUNDARY. THE CHANCE OF PRECIPITATION WILL SHIFT TO THE WEST
OVERNIGHT AND AFFECT WESTERN PORTIONS OF OUR CWA. MOSTLY CLOUDY
SKIES ARE EXPECTED ACROSS SOUTHERN KANSAS WITH PARTLY CLOUDY SKIES
ANTICIPATED TO THE NORTH. WINDS TOMORROW NIGHT WILL GENERALLY BE
FROM THE NORTHEAST WITH LOWS DIPPING INTO THE LOWER TO MID 60S.

SATURDAY...
THE FRONTAL BOUNDARY THAT STALLED OUT ACROSS NORTHERN OKLAHOMA WILL
START TO MOVE BACK TO THE NORTH AS A WARM FRONT. WINDS SOUTH OF THIS
BOUNDARY WILL SHIFT BACK TO THE SOUTHWEST BRINGING IN ABOVE NORMAL
TEMPERATURES TO OUR CWA ONCE AGAIN. HIGHS NEAR 100 WILL BE FELT
ACROSS SOUTHERN PORTIONS OF OUR CWA WHEREAS HIGHS NEAR 90 WILL BE
FELT ACROSS NORTHERN PORTIONS OF OUR CWA. A FEW THUNDERSTORMS WILL
BE POSSIBLE ACROSS NORTHERN PORTIONS OF THE CWA SATURDAY AS MOISTURE
OVER RUNS THE WARM FRONT.

DAYS 3-7...
THE MEDIUM RANGE MODELS ARE IN GENERAL AGREEMENT WITH THE IDEA OF A
JET STREAK TOPPING THE EASTERN PACIFIC RIDGE AND DIVING INTO THE
INTERMOUNTAIN WEST AT THE BEGINNING OF THE EXTENDED PERIOD. THIS
RESULTS IN A DIGGING TROUGH WITH A MID LEVEL LOW CLOSING OFF OVER
SOUTHERN IDAHO BY 12Z SUNDAY. AFTER THIS TIME DIFFERENCES START TO
SHOW UP BETWEEN THE MODELS AS WELL AS FROM RUN TO RUN IN ANY
SPECIFIC MODEL. IT APPEARS THAT THE ECMWF IS ABOUT THE MOST
CONSISTENT WITH PREVIOUS RUNS FOLLOWED BY THE CANADIAN. THE GFS HAS
SHOWN A MORE OPEN SOLUTION AS IT TENDS TO DO AND HAS ALSO SHOWN MORE
RUN TO RUN VARIABILITY. WITH THIS IN MIND WILL LEAN TOWARD THE ECMWF
SOLUTION.

FOR THE MOST PART THE GOING FORECAST IS NOT TOO FAR OFF WITH CURRENT
MODEL GUIDANCE. THE START OF THE EXTENDED PERIOD WILL SEE WEST
SOUTHWEST FLOW ALOFT OVER THE CENTRAL HIGH PLAINS. THE MODELS SHOW A
70 KNOT SUBTROPICAL JET EXTENDED FROM NORTHERN BAJA OUT ACROSS THE
PANHANDLES INTO NORTHEAST OKLAHOMA WHILE A WEAKER POLAR JET EXTENDS
FROM THE NEVADA INTO WESTERN NEBRASKA. THERE WILL BE A NEARLY
STATIONARY FRONTAL BOUNDARY EXTENDING OUT ACROSS WESTERN KANSAS OR
POSSIBLY FARTHER SOUTH ACROSS THE OKLAHOMA PANHANDLE WITH MOIST LOW
LEVEL UPSLOPE FLOW NORTH OF THE BOUNDARY.  THE CURRENT FORECAST HAS
CHANCE/SLIGHT CHANCE POPS ACROSS MUCH OF THE CWA SATURDAY NIGHT
WHICH LOOKS GOOD FOR NOW BUT WILL LIKELY NEED INCREASED AS THE
FORECAST BECOMES CLEARER.  BY SUNDAY AFTERNOON THE MODELS SHOW THE
SURFACE LOW DEEPENING OVER EASTERN COLORADO AS THE WESTERN CONUS
TROUGH DIGS AND SOUTHWESTERLY JET LEVEL FLOW INCREASES OVER THE
CENTRAL HIGH PLAINS. THIS WILL PULL A WARM FRONT NORTH ACROSS
WESTERN KANSAS DURING THE DAY SUNDAY. BY LATER IN THE AFTERNOON THIS
SHOULD PROVIDE FOCUS FOR THUNDERSTORMS ACROSS THE NORTHERN PART OF
THE CWA.

MONDAY INTO TUESDAY AS THE UPPER TROUGH MOVES OUT THROUGH THE
CENTRAL CONUS WE SHOULD SEE A COLD FRONT PUSH THROUGH WESTERN
KANSAS. CONSENSUS BETWEEN THE 12Z MODELS WOULD HAVE THE FRONT MOVING
THROUGH WESTERN KANSAS DURING THE DAY MONDAY WITH THE POSSIBILITY
FOR THUNDERSTORMS OVER OUT EASTERN CWA DURING THE AFTERNOON BUT
GIVEN THE MODEL DIFFERENCES WILL ALSO KEEP SOME POPS IN FOR TUESDAY
AS WELL. DURING THE MID TO LATTER PART OF THE WEEK THE WEATHER
SHOULD QUIET DOWN SOMEWHAT AS THE UPPER TROUGH MOVES BY AND WE COME
UNDER SOME MID/UPPER LEVEL RIDGING. BEYOND DAY SEVEN THE ECMWF
SUGGEST THAT WE WILL SEE ANOTHER STRONG WAVE DIGGING ALONG THE WEST
COAST WITH SOUTHWESTERLY FLOW ALOFT RETURNING TO THE CENTRAL PLAINS
ALONG WITH INCREASING CHANCES FOR THUNDERSTORMS.

&&

.AVIATION...
WIDELY SCATTERED THUNDERSTORMS SHOULD BE DEVELOPING OVER PARTS OF
SOUTHWEST KANSAS AFTER 21Z. SOME OF THE THUNDERSTORMS COULD BECOME
SEVERE WITH LARGE HAIL AND GUSTS IN EXCESS OF 60 KNOTS ESPECIALLY
AROUND HAYS IN THE 22Z-02Z TIME PERIOD. THUNDERSTORMS WILL BE MORE
ISOLATED AROUND GARDEN CITY AND DODGE CITY FROM 21Z TO 01Z BUT
STORMS IN THESE AREAS WILL ALSO BE CAPABLE OF PRODUCING HAIL AND
HIGH WIND GUSTS.

&&

.FIRE WEATHER...
ABOVE NORMAL TEMPERATURES OF 100-105 DEGREES ARE EXPECTED THIS
AFTERNOON WITH THE HOTTEST TEMPERATURES LOCATED WITHIN THE RED FLAG
WARNING AREA. A DRYLINE WILL SURGE EAST WITH WITH RELATIVE
HUMIDITIES CRASHING AS A RESULT. RH'S IN THE 10-15 PERCENT RANGE ARE
EXPECTED WEST OF THE DRYLINE. THE ATMOSPHERE WILL BECOME VERY MIXED
AND DRY ADIABATIC SO SOME HIGHER WINDS IN THE FREE ATMOSPHERE SHOULD
MIX DOWN NEAR SURFACE. ALL THESE FACTORS COMBINED WILL CREATE
CRITICAL FIRE WEATHER CONDITIONS TODAY WITH EXPLOSIVE FIRE GROWTH
POTENTIAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC 102  68  92  64 /  20  10  10  10
GCK 102  65  91  63 /  20  10  10  20
EHA 106  65  96  66 /  10   0  20  20
LBL 104  66  98  64 /  20  10  20  20
HYS  91  68  89  63 /  20  30  10  20
P28 101  72  98  69 /  20  30  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR
KSZ043-061>063-074>077-084>087.

&&

FN42/02/02
Hazardous weather outlook, Jun 16, 2:58 PM CDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
258 PM CDT THU JUN 16 2011

KSZ030-031-043>046-061>066-074>081-084>090-172000-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
258 PM CDT THU JUN 16 2011 /158 PM MDT THU JUN 16 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM 1 PM CDT UNTIL 9 PM CDT WEST
OF A LINE FROM SCOTT COUNTY TO MEADE COUNTY. SEE FIRE WEATHER MESSAGE
FOR SPECIFIC DETAILS.

LATE AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE EAST OF A
LINE FROM PENDENNIS TO MEADE. THE MAIN THREAT ASSOCIATED WITH THESE
STORMS WILL BE GUSTY WINDS POSSIBLY TO 60 MPH. HAIL UP TO THE SIZE
OF TENNIS BALLS MAY BE POSSIBLE IN THE STRONGEST CELLS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE POSSIBLE ACROSS
MUCH OF SOUTHWEST AND SOUTH CENTRAL KANSAS FRIDAY THROUGH TUESDAY.
IT IS TOO EARLY TO DETERMINE IF THESE STORMS WILL BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER TO THE SHERIFFS
OFFICE WHO WILL THEN RELAY TO THE NATIONAL WEATHER SERVICE.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

WAH

In the hours before

Special weather statement, Jun 16, 5:01 PM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
501 PM CDT THU JUN 16 2011

KSZ044-063-064-076>078-162245-
FINNEY-FORD-GRAY-HASKELL-HODGEMAN-LANE-
501 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FINNEY...NORTHEASTERN
HASKELL...NORTHERN GRAY...NORTHWESTERN FORD...SOUTHERN LANE AND
WESTERN HODGEMAN COUNTIES...

AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR INGALLS...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN FINNEY...NORTHEASTERN HASKELL...NORTHERN GRAY...
NORTHWESTERN FORD...SOUTHERN LANE AND WESTERN HODGEMAN COUNTIES...
INCLUDING THE CITIES OF INGALLS AND KALVESTA...SHOULD MONITOR THE
WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3830 10062 3822 10007 3767 10027 3772 10073
TIME...MOT...LOC 2201Z 204DEG 13KT 3787 10041

WAH
Local storm report, Jun 16, 5:09 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
509 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     TSTM WND GST     GARDEN CITY             37.98N 100.86W
06/16/2011  M61.00 MPH       FINNEY             KS   ASOS

&&

RBURG
Special weather statement, Jun 16, 5:20 PM CDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
520 PM CDT THU JUN 16 2011

KSZ064-077-078-162300-
FORD-GRAY-HODGEMAN-
520 PM CDT THU JUN 16 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GRAY...SOUTHWESTERN
HODGEMAN AND WESTERN FORD COUNTIES...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ENSIGN...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

RESIDENTS IN EASTERN GRAY...SOUTHWESTERN HODGEMAN AND WESTERN FORD
COUNTIES...INCLUDING THE CITIES OF ENSIGN AND HOWELL...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3799 10029 3792 9974 3749 10007 3756 10034
TIME...MOT...LOC 2220Z 197DEG 13KT 3762 10018

WAH
Local storm report, Jun 16, 5:51 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
551 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MULLINVILLE             37.59N 99.47W
06/16/2011  E1.00 INCH       KIOWA              KS   TRAINED SPOTTER

&&

01
Local storm report, Jun 16, 6:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
606 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     2 NNE DODGE CITY        37.78N 100.00W
06/16/2011  M61.00 MPH       FORD               KS   NWS EMPLOYEE

&&

GERARD
Local storm report, Jun 16, 6:23 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
623 PM CDT THU JUN 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     HAIL             4 ESE CROFT             37.47N 98.93W
06/16/2011  E0.75 INCH       BARBER             KS   TRAINED SPOTTER

            ONLY A FEW HAIL STONES FELL.

&&

01

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 7:40 PM CDTSpecial Weather StatementDDCFinney50 min
Jun 15, 8:00 PM CDTSevere Thunderstorm WarningDDCFinney, Gray45 min
Jun 15, 8:41 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman39 min
Jun 15, 9:53 PM CDTSpecial Weather StatementDDCMeade52 min
Jun 15, 10:08 PM CDTSevere Thunderstorm WarningDDCClark, Meade52 min
Jun 16, 5:01 PM CDTSpecial Weather StatementDDCGray44 min
Jun 16, 5:13 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman, Lane, Ness47 min
Jun 16, 5:20 PM CDTSpecial Weather StatementDDCFord40 min
Jun 16, 5:27 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche, Kiowa, Pratt48 min
Jun 16, 5:29 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Ford, Kiowa61 min
Jun 16, 5:33 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Scott42 min
Jun 16, 5:44 PM CDTSevere Thunderstorm WarningDDCEdwards, Finney, Ford, Gray, Hodgeman46 min
Jun 16, 5:52 PM CDTTornado WarningDDCNess, Trego23 min
Jun 16, 6:10 PM CDTSevere Thunderstorm WarningDDCEllis, Hodgeman, Lane, Ness, Rush, Trego50 min
Jun 16, 6:13 PM CDTSevere Thunderstorm WarningDDCBarber, Edwards, Kiowa, Pratt62 min
Jun 16, 6:29 PM CDTSevere Thunderstorm WarningDDCEdwards, Kiowa, Pawnee, Stafford61 min
Jun 16, 6:36 PM CDTSpecial Weather StatementDDCHodgeman39 min
Jun 16, 6:50 PM CDTSevere Thunderstorm WarningDDCEllis, Rush, Trego40 min
Jun 16, 6:59 PM CDTSevere Thunderstorm WarningDDCEdwards, Ford, Hodgeman, Kiowa, Pawnee31 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.